Aviso: para depositar documentos, por favor, inicia sesión e identifícate con tu cuenta de correo institucional de la UCM con el botón MI CUENTA UCM. No emplees la opción AUTENTICACIÓN CON CONTRASEÑA
 

Oscillation Theorems for the Wronskian of an Arbitrary Sequence of Eigenfunctions of Schrodinger's Equation

dc.contributor.authorGarcia Ferrero, María Ángeles
dc.contributor.authorGómez-Ullate Otaiza, David
dc.date.accessioned2023-06-18T06:44:49Z
dc.date.available2023-06-18T06:44:49Z
dc.date.issued2015-04
dc.description© 2015 Springer-Verlag. The authors would like to thank Robert Milson and Antonio Durán for stimulating discussions. The elegant proof of Lemma 3.1 that uses the irreducibility of Hermite polynomials is in fact entirely due to Robert Milson. MAGF would like to thank the Department of Theoretical Physics II at Universidad Complutense for providing her with office space and all facilities. The research of DGU has been supported in part by the Spanish MINECO-FEDER Grants MTM2012 31714 and FIS2012-38949- C03-01.
dc.description.abstractThe work of Adler provides necessary and sufficient conditions for the Wronskian of a given sequence of eigenfunctions of Schrodinger's equation to have constant sign in its domain of definition. We extend this result by giving explicit formulas for the number of real zeros of the Wronskian of an arbitrary sequence of eigenfunctions. Our results apply in particular to Wronskians of classical orthogonal polynomials, thus generalizing classical results by Karlin and SzegA. Our formulas hold under very mild conditions that are believed to hold for generic values of the parameters. In the Hermite case, our results allow to prove some conjectures recently formulated by Felder et al.
dc.description.departmentDepto. de Física Teórica
dc.description.facultyFac. de Ciencias Físicas
dc.description.refereedTRUE
dc.description.sponsorshipSpanish MINECO-FEDER
dc.description.statuspub
dc.eprint.idhttps://eprints.ucm.es/id/eprint/30042
dc.identifier.doi10.1007/s11005-015-0751-4
dc.identifier.issn0377-9017
dc.identifier.officialurlhttp://dx.doi.org/10.1007/s11005-015-0751-4
dc.identifier.relatedurlhttp://link.springer.com
dc.identifier.relatedurlhttp://arxiv.org/abs/1408.0883
dc.identifier.urihttps://hdl.handle.net/20.500.14352/24007
dc.issue.number4
dc.journal.titleLetters in mathematical physics
dc.language.isoeng
dc.page.final573
dc.page.initial551
dc.publisherKluwer Academic
dc.relation.projectIDMTM2012-31714
dc.relation.projectIDFIS2012-38949-C03-01
dc.rights.accessRightsopen access
dc.subject.cdu51-73
dc.subject.keywordOrthogonal polynomials
dc.subject.keywordZeros
dc.subject.keywordFormula
dc.subject.ucmFísica-Modelos matemáticos
dc.subject.ucmFísica matemática
dc.titleOscillation Theorems for the Wronskian of an Arbitrary Sequence of Eigenfunctions of Schrodinger's Equation
dc.typejournal article
dc.volume.number105
dcterms.references[1] N. C. Freeman, and J. J. C. Nimmo, Soliton solutions of the Korteweg de Vries and the Kadomtsev-Petviashvili equations: the Wronskian technique, Proc. Royal Soc. London A (1983) 389 319–329. [2] L. Infeld and T. E. Hull, The factorization method. Rev. Mod. Phys., 23 (1951) 21. [3] M.M. Crum, Associated Sturm-Liouville systems, Quart. J. Math. Oxford Ser. (2) 6 (1955) 121–127. [4] V.E. Adler, A modification of Crum’s method, ´ Theor. Math. Phys., 101 (1994) 1381–1386. [5] M.G. Krein, A continual analogue of a Christoffel formula from the theory of orthogonal polynomials, Dokl. Akad. Nauk. SSSR, 113 (1957) 970–973. [6] D. Gomez-Ullate, Y. Grandati, and R. Milson, Extended Krein-Adler theorem for the translationally shape invariant potentials, J. Math. Phys. 55 (2014) 043510. [7] S. Karlin and G. Szegő, On certain determinants whose elements are orthogonal polynomials, J. Analyse Math. 8 (1960) 1–157. [8] D. Gomez-Ullate, N. Kamran, and R. Milson, An extended class of orthogonal polynomials defined by a SturmLiouville problem, J. Math. Anal. Appl., 359 (2009) 352–367. [9] D. Gomez-Ullate, N. Kamran, and R. Milson, An extension of Bochner’s problem: Exceptional invariant subspaces, J. Approx. Theory, 162 (2010) 987–1006. [10] S. Odake and R. Sasaki, Infinitely many shape invariant potentials and new orthogonal polynomials, Phys. Lett. B 679 (2009) 414. [11] D. Gómez-Ullate, N. Kamran, and R. Milson, Exceptional orthogonal polynomials and th Darboux transformation. J. Phys. A, 43 (2010) 434016–434032. [12] D. Gómez-Ullate, N. Kamran, and R. Milson, Two-step Darboux transformations and exceptional Laguerre polynomials. J. Math. Anal. Appl., 387 (2012) 410–418. [13] D. Gomez-Ullate, N. Kamran, and R. Milson, A conjecture on exceptional orthogonal olynomials, Found. Comput. Math. 13 (2013) 615–666. [14] A. Durán Exceptional Charlier and Hermite orthogonal polynomials, J. Approx Theory, 182 (2014) 29–58. [15] A. Durán Exceptional Meixner and Laguerre orthogonal polynomials, J. Approx Theory, 184 (2014) 176–208. [16] D. Gómez-Ullate, Y. Grandati, and R. Milson, Rational extensions of the quantum harmonic oscillator and exceptional hermite polynomials. J. Phys. A 47 (2014) 015203. [17] D. Gómez-Ullate, F. Marcellan, and R. Milson, Asymptotic and interlacing properties of zeros of exceptional Jacobi and Laguerre polynomials, J. Math. Anal. Appl., 399 (2013) 480–495. [18] P. A. Clarkson, The fourth Painlev´e equation and associated special polynomials. J. Math. Phys. 44 (2003) 5350– 5374. [19] P. A. Clarkson, On rational solutions of the fourth Painlevé equation and its Hamiltonian, CRM Proc. Lect. Notes 39 (2005) 103–118. [20] G. V. Filipuk and P. A. Clarkson, The symmetric fourth Painlevé hierarchy and associated special polynomials, Stud. Appl. Math. 121 (2008) 157–188. [21] G. Felder, A. D. Hemery, and A. P. Veselov, Zeros of Wronskians of Hermite polynomials and Young diagrams, Physica D, 241 (2012) 2131–2137. [22] L. Zhang and G. Filipuk, On certain Wronskians of multiple orthogonal polynomials, (2014) arXiv:1402.1569 [math.CA] [23] D. K. Dimitrov, F. R. Rafaeli, Monotonicity of zeros of Laguerre polynomials, J. Comput. Appl. Math. 233 (2009) 699–702. [24] H. L. Dorwart, Irreducibility of polynomials Amer. Math. Monthly, 42 (1935) 369–381. [25] I. Schur, Einige Sätze über Primzahlen mit Anwendungen auf Irreduzibilitätsfragen, II, Sitzungsber. Preuss. Akad. Wiss. Berlin Phys.-Math. Kl., 14 (1929), 370391.
dspace.entity.typePublication

Download

Original bundle

Now showing 1 - 1 of 1
Loading...
Thumbnail Image
Name:
gomez-ullate39preprint.pdf
Size:
248.13 KB
Format:
Adobe Portable Document Format

Collections